# SDR 97ZZZX3840

- Difficulty date: July 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N911D
- Make and model: Agusta A109C
- Aircraft serial: 7637
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Input Quill
- Part number: 109040306105
- Condition: Spalled
- Location: Main Gearbox
- Part time: 1,178 hours
- Component: A09040002107
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 5 MINUTES AFTER TAKEOFF, MAIN TRANSMISSION CHIP LIGHT CAME ON AND WOULD NOT ZAP OFF.  PILOT RETURNED TO MAINT BASE.  TECHNICIAN REMOVED AND INSPECTED BOTH CHIP PLUGS.  TOP CHIP PLUG WAS CLEAN.  BOTTOM CHIP PLUG HAD 4 LARGE CHIPS ON IT.  TRANSMISSION FILTER WAS REMOVED AND FOUND TO CONTAIN AN EXCESSIVE AMOUNT OF METAL FILINGS.  (200 HOUR OIL AND FILTER CHANGE HAD BEEN C/W APPROXIMATELY 23 HOURS PRIOR TO THIS WITH NOTHING ABNORMAL NOTED).  AGUSTA AEROSPACE TECHNICIANS OPENED THE GEARBOX AND FOUND EXCESSIVE SPALLING ON THE INPUT QUILL AND GLEASON CROWN GEAR.
